HomeAnswersInternal Medicinerunny noseCan I use Budecort inhaler for my 3.3 years old son?

My 3.3 year old son has allergic rhinitis. Can I use Budecord inhaler?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At October 6, 2017
Reviewed AtDecember 21, 2023

Patient's Query

Hello doctor,

My son is 3.3 years old. Last year, he had three episodes of allergic rhinitis and one episode of allergic conjunctivitis. This year, our pediatrician asked us to get an allergy test done, and he put my son on Momeflo, Nukast 4, and Levolin inhaler. We found out that he is allergic to dust mites, oranges, and mutton. We are taking precautions and medicines as advised. Beginning this year, he got a cold which lasted for around 15 days. But, the doctor did not give any new medicine. Now, my son has a mild cough at night, but he is fine during the day. He got allergic conjunctivitis around the same time, and he we used Pataday and Mosi D for a week. Immediately after starting the eye drops, we saw him develop a cold and after few days a dry cough. Now he has started Budecort inhaler, which is to be continued for eight weeks. I am fine with the medicines, but as it is a steroid, I am worried about the prolonged use. Please advice. Please note that I have never seen him wheeze or have breathing difficulty. All the episodes of cold start with a runny nose and if left untreated for a week, he develops a cough. He has no episode which has started with a cough directly, so somehow I feel it is the rhinitis that is not controlled. And the doctor says that he has asthma, which I do not see symptoms of. Please guide. What is going on with my son?

Hi,

Welcome to icliniq.com. Asthma can sometimes present as cough and allergic reactions in the skin. This is called atopy. You are doing right by avoiding the potential allergens. There are two types of treatment in asthma, and one is steroid and other is a beta-agonist. It depends on the severity of asthma whether steroids are to be started or not. Since he does not have wheezing, he might be having milder asthma, which is likely to get better with age. Inhaled steroids do not cause much side effects. If your doctor is giving him inhaled steroids, then let it be, because he might have assessed the severity and may be after few years it will wane off.

Patient's Query

Hi doctor,

Thanks a lot for the reply. In your opinion, should I start Budecort? If started, will we be able to taper it down and slowly stop it in a few months? Also, we are on homeopathy medicines, will that help instead of taking the steroid?

Hello,

Welcome back to icliniq.com. Yes, you can start inhaler on low doses. It can be tapered down provided the body itself cures asthma because these medications are not curative, but are rather preventive. So, if your son's immunity gradually overcomes it, then only he will be able to get rid of the medicines. You can read the guidelines on asthma for more clarification of the concept of the disease. Homeopathic medicines can be taken along with this. Remember, only our body decides the future of the disease and not medicines. Allopathic medicines can prevent the symptoms and help to lead a normal and healthy life.

n

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Anshuman Srivastava
Dr. Anshuman Srivastava

Internal Medicine

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy